Alert archive / Iowa / Wind Chill Advisories in 2008

Wind Chill Advisory 8, NWS Des Moines, IA

February 14, 200827 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Feb 14, 2008, 3:42 PM CST for 27 counties in Iowa. It took effect at Feb 14, 2008, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2008, 3:42 PM CST (21:42 UTC)
In effect from
Feb 14, 2008, 9:00 PM CST
Expired
Feb 15, 2008, 6:00 AM CST
In force
9 hr
Issued by
NWS Des Moines, IA
All 27 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -192 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-192 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 142142
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CST THU FEB 14 2008

...ARCTIC AIR TO ALLOW FOR ANOTHER COLD NIGHT ACROSS PORTIONS OF
NORTHERN AND CENTRAL IOWA...


IAZ004>007-015>017-023>026-033>036-150545-
/O.CAN.KDMX.WW.Y.0006.000000T0000Z-080214T2200Z/
/O.NEW.KDMX.WC.Y.0008.080215T0300Z-080215T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY
342 PM CST THU FEB 14 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST FRIDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

PRECIPITATION HAS CHANGED TO ALL SNOW ACROSS THE AREA...WITH THE
LIGHT SNOW EXPECTED TO TAPER OFF THROUGH 6 PM...WITH LITTLE
ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED. HOWEVER COLD AIR WILL REMAIN IN PLACE
ACROSS THE STATE...ALLOWING FOR TEMPERATURES TO FALL INTO THE 10
BELOW TO 15 BELOW RANGE OVERNIGHT. THE COLD TEMPERATURES COMBINED
WITH NORTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS...WILL
CREATE DANGEROUS WIND CHILLS IN THE 20 BELOW TO 25 BELOW RANGE
THROUGH EARLY FRIDAY MORNING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

IAZ027-028-037>039-044>050-150545-
/O.NEW.KDMX.WC.Y.0008.080215T0300Z-080215T1200Z/
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
342 PM CST THU FEB 14 2008

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST FRIDAY. 

COLD AIR IN PLACE ACROSS CENTRAL IOWA WILL ALLOW TEMPERATURES TO
DROP INTO THE SINGLE DIGITS BELOW ZERO OVERNIGHT. THE COLD
TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WITH
HIGHER GUSTS WILL CREATE DANGEROUS WIND CHILLS IN THE 20 BELOW TO
25 BELOW RANGE THROUGH EARLY FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ALBRECHT
3 follow-up statements
000 
WWUS43 KDMX 150250
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CST THU FEB 14 2008

...ARCTIC AIR AND WIND TO ALLOW FOR ANOTHER COLD NIGHT ACROSS
PORTIONS OF NORTHERN AND CENTRAL IOWA...

IAZ004>007-015>017-023>028-033>039-044>050-151100-
/O.CON.KDMX.WC.Y.0008.080215T0300Z-080215T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
850 PM CST THU FEB 14 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

COLD AIR IN PLACE ACROSS CENTRAL IOWA WILL ALLOW TEMPERATURES TO
DROP INTO THE SINGLE DIGITS BELOW ZERO OVERNIGHT. THE COLD
TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH WILL
CREATE DANGEROUS WIND CHILLS IN THE 20 BELOW TO 25 BELOW RANGE
LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

REV
000 
WWUS43 KDMX 150933
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
333 AM CST FRI FEB 15 2008

...BITTERLY COLD CONDITIONS CONTINUE ACROSS PORTIONS OF NORTHERN
IOWA EARLY THIS MORNING...

IAZ004>007-015>017-023>028-033>039-044>050-151200-
/O.CON.KDMX.WC.Y.0008.000000T0000Z-080215T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
333 AM CST FRI FEB 15 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING. 

BITTERLY COLD CONDITIONS WILL CONTINUE ACROSS NORTHERN IOWA EARLY
THIS MORNING. WIND CHILL VALUES WILL REMAIN NEAR 20 DEGREES BELOW
ZERO BEFORE DAY BREAK...WHEN A NORTHERLY WIND WILL DIMINISH AND
CONDITIONS WARM SLIGHTLY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KDMX 151150
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
550 AM CST FRI FEB 15 2008

...BITTERLY COLD CONDITIONS WILL IMPROVE SLOWLY THIS MORNING...

IAZ004>007-015>017-023>028-033>039-044>050-151300-
/O.EXP.KDMX.WC.Y.0008.000000T0000Z-080215T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
550 AM CST FRI FEB 15 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

A NORTHERLY WIND WILL CONTINUE TO DIMINISH THIS MORNING AS WIND
CHILL VALUES WARM INTO THE FIVE TO TEN BELOW ZERO RANGE BY LATE 
MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 3:28 PM CST, 14 minutes earlier.

Area forecast discussion, Feb 14, 3:28 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CST THU FEB 14 2008

.SHORT TERM...TONIGHT
ARCTIC FRONT THROUGH MOST OF CWA AT THIS TIME...WITH FZDZ AREA
BEGINNING TO HAVING CHANGED TO ALL SNOW MAINLY NORTH OF I-80. STILL
EXPECT SOME DRIZZLE CHANGING TO FZDZ OVER THE NEXT FEW HOURS ACROSS
EXTREME SOUTHERN CWA. UPPER LEVEL WAVE TO PUSH SOUTH AND EAST OF THE
CWA TONIGHT...WITH THE MAIN BAND OF PRECIPITATION CURRENTLY ACROSS
THE CENTRAL/NORTHERN CWA MIGRATING SOUTHWARD THROUGH EARLY EVENING.
AS WAVE EXITS THE AREA...EXPECT BAND TO WEAKEN BEFORE TO VERY LIGHT
SNOW OR FLURRIES BY EARLY TO MID EVENING...BEFORE EXITING THE AREA.
TEMPERATURES TO PLUMMET OVERNIGHT TO AROUND 10 TO 15 BELOW ACROSS
THE NORTH...AND AROUND ZERO TO 5 BELOW ACROSS THE SOUTH. NORTHWEST
WINDS WILL REMAIN BLUSTERY THROUGH THE EVENING BEFORE THE PRESSURE
GRADIENT BEGINS TO SLACKEN AS THE HIGH PRESSURE AREA MIGRATES INTO
WESTERN/NORTHERN IOWA. THEREFORE WILL ISSUE A WIND CHILL ADVISORY AS
WIND CHILLS WILL DIP INTO THE 20 TO 25 BELOW RANGE OVERNIGHT. AS
WINDS DIMINISH TO LESS THAN 10 MPH TOWARD MORNING...SO HAVE ONLY RUN
THE WIND CHILL ADVISORY THROUGH 12Z.

.LONG TERM...(FRIDAY THROUGH THURSDAY)
ARCTIC HIGH PRESSURE WILL BE OVERHEAD ON FRIDAY WITH LIGHT WINDS AND
COLD CONDITIONS EXPECTED. THE LATEST GUIDANCE HAS COME IN A LITTLE
WARMER THAN PREVIOUS RUNS WITH THE BRUNT OF THE ARCTIC AIR SHUNTED
OFF TO THE NORTHEAST. DESPITE THIS TREND IT IS HARD TO IGNORE
TEMPERATURES TODAY UNDER THIS HIGH PRESSURE SYSTEM WHERE READINGS
HAVE REMAINED BELOW ZERO ALL DAY. THEREFORE HAVE INCREASED HIGHS BUT
NOT TO NEW GUIDANCE LEVELS. WARM ADVECTION WILL COMMENCE FRIDAY
EVENING OVER ALL LOCATIONS WITH STEADY OR RISING TEMPERATURES MUCH
OF THE NIGHT. THE GREATEST POTENTIAL TO DROP WILL BE OVER THE EAST
NEAR THE HIGH AT 00Z BUT IT SHOULD NOT BE DRASTIC BEFORE THE
SOUTHERLY FLOW TAKES OVER. THE WARM ADVECTION CONTINUES INTO
SATURDAY WITH BREEZY SOUTHWESTERLY WINDS PUSHING READINGS AT OR
ABOVE 30 DEGREES FOR MOST LOCATIONS.

CURRENT SOUTHERN STREAM SYSTEM LOCATED OVER SOUTHERN CALIFORNIA WILL
LIFT OUT INTO THE MID MISSISSIPPI VALLEY SATURDAY NIGHT AND SUNDAY
AND WILL BRING INCREASING CHANCES FOR PRECIPITATION...ESPECIALLY
OVER THE SOUTHEASTERN HALF OF THE FORECAST AREA. AT THE SAME
TIME...A STRONG SYSTEM WILL BE DROPPING THROUGH THE NORTHWEST FLOW
AND SHOULD BE JUST SLOW ENOUGH THAT PHASING WITH THE SOUTHERN STREAM
WONT OCCUR. ONE THING TO WATCH IS IF THE NORTHERN SYSTEM SLOWS UP
SLIGHTLY THIS WOULD ALLOW THE SOUTHERN SYSTEM TO LIFT FARTHER NORTH.
WITH THE SYSTEM...HAVE INTRODUCED A MIX OF FREEZING RAIN AND SNOW
OVER THE FAR SOUTH WITH THE WEDGE OF WARM AIR REMAINING OVER THE
SOUTH AT ONSET. CHANGING TO SNOW ON SUNDAY THEN GRADUALLY
DIMINISHING SUNDAY NIGHT. THE CURRENT TRACK OF THE SYSTEM WOULD
SUGGEST SIGNIFICANT SNOWFALL POTENTIAL OVER THE SOUTHEAST AND WILL
BEGIN MENTION OF POTENTIAL IN THE HWO.

THE COLD AIR REMAINS ENTRENCHED ON MONDAY THEN MODIFICATION BEGINS
ON TUESDAY AS THE LONG WAVE TROUGH SHIFTS TO THE EAST AND THE FLOW
BECOMES ZONAL. THIS WILL BRING WARMER TEMPERATURES BACK TO THE
REGION.

&&

.AVIATION...14/18Z
BAND OF LIGHT SNOW CURRENTLY ACROSS NORTHERN IOWA WITH IFR
CIGS/VSBYS...WILL MIGRATE SOUTHWARD TO INTO CENTRAL IOWA THROUGH THE
AFTERNOON HOURS. ACROSS CENTRAL IOWA...CIGS FALLING INTO THE
MVFR/IFR RANGE WITH MVFR VSBYS IN DZ/FZDZ DEPENDING ON SFC TEMPS.
MAINLY LIGHT FZDZ EXPECTED ACROSS THE AREA...WITH LITTLE ICE
ACCUMULATIONS EXPECTED TO CHANGE OVER TO LIGHT SNOW BY MID TO LATE
AFTERNOON. PRECIP TO GRADUALLY DISSIPATE ACROSS THE AREA...AS LIFT
ALOFT DECREASES...WITH LOW CIGS EXPECTED TO CLEAR FROM NORTH TO
SOUTH INTO THE EVENING/OVERNIGHT HOURS. NORTHWEST WINDS TO REMAIN
BLUSTERY WITH BLOWING SNOW EXPECTED TO BE CONFINED TO AREAS WHERE
SNOW IS ACTUALLY FALLING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY FOR
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-
CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-
HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM/AVIATION...ALBRECHT
LONG TERM...DONAVON
Hazardous weather outlook, Feb 14, 5:25 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
525 AM CST THU FEB 14 2008

IAZ004>007-015>017-023>026-033>036-151200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
525 AM CST THU FEB 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

SNOW OR LIGHT FREEZING RAIN IS EXPECTED THIS MORNING THEN CHANGING
TO ALL SNOW TOWARD MIDDAY. TOTAL ACCUMULATIONS SHOULD VARY FROM
ONE TO THREE INCHES BEFORE ENDING EARLY THIS EVENING AND THERE MAY
BE SOME BLOWING SNOW LATER IN THE DAY AS WELL. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS.

LATER TONIGHT BITTERLY COLD TEMPERATURES ARE FORECAST WITH LOWS
FROM 7 BELOW TO 14 BELOW ZERO. BRISK NORTH WINDS WILL DROP WIND
CHILLS WELL INTO THE 20S BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE BITTERLY COLD WIND CHILLS MAY LINGER INTO FRIDAY MORNING WITH
READINGS AS LOW AS THE TEENS AND 20S BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF SNOW
ACCUMULATIONS OR INSTANCES OF FREEZING RAIN ARE ENCOURAGED.

IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-151200-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
525 AM CST THU FEB 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW OR LIGHT FREEZING RAIN MAY DEVELOP DURING THE LATE
MORNING OR AFTERNOON HOURS BEFORE CHANGING ENTIRELY TO LIGHT SNOW
BY EARLY EVENING. SNOW ACCUMULATIONS SHOULD BE AN INCH OR LESS.

LATER TONIGHT BITTERLY COLD TEMPERATURES ARE FORECAST WITH LOWS IN
THE SINGLE DIGITS ABOVE AND BELOW ZERO. BRISK NORTH WINDS WILL
DROP WIND CHILLS INTO THE TEENS AND 20S BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE BITTERLY COLD WIND CHILLS MAY LINGER INTO FRIDAY MORNING WITH
READINGS AS LOW AS THE TEENS AND 20S BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF SNOW
ACCUMULATIONS OR INSTANCES OF FREEZING RAIN ARE ENCOURAGED.

SMALL

In the hours before

Local storm report, Feb 14, 11:27 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 AM CST THU FEB 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     SNOW             1 SSE MASON CITY        43.13N 93.19W
02/14/2008  E1.5 INCH        CERRO GORDO        IA   TRAINED SPOTTER

&&

BF
Local storm report, Feb 14, 2:22 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CST THU FEB 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     SNOW             GRAFTON                 43.33N 93.07W
02/14/2008  M4.0 INCH        WORTH              IA   TRAINED SPOTTER

            BLOWING AND DRIFTING SNOW NOW OCCURRING.

&&

RDONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:00 AM CSTWinter Weather AdvisoryDMXCalhoun, Cerro Gordo, Emmet, Franklin, Hamilton, Hancock and 9 more12 hr

Nearby

Wind Chill Advisories in Iowa, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.